MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ UNI VIO 6IN 3-0 SA RB-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSPI PDS+ UNI VIO 6IN 3-0 SA RB-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B422
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/19/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: ¿ were there any unexpected outcomes or complications resulting from the prolonged surgery time? ¿ how long, in minutes, did the surgery prolong? ¿ which tissue was being sutured when the event occurred? ¿ was additional dissection required in other organs/tissues other than the target tissue? ¿ was there any change in the patient¿s post operative care due to the prolonged procedure? ¿ please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq) ¿ please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.There was just bleeding due to slippage of suture which was managed.No other complications observed.Around 1 hr delay was there.Renal parenchyma was repaired or sutured no dissection was required.No change in post-op carr of patients.(b)(6) is the ot incharge who shared the information.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A photo has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent a proctectomy procedure on (b)(6) 2026 and barbed suture was used.The surgeon was using barbed suture for anastomosis during proctectomy case and the suture slipped after application and bleeding started.3 more foils were used but none of the foils had any barbs to hold the tissue during approximation.There were no barbs visible or felt during surgery.There was an approx.30 minute significant delay reported.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/9/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.H6 component code: c22 - photo analysis.Additional information: d9, h3, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection revelated that one needle suture combination inside the labeled winding former that pertained to product code sxpp1b422.During the visual inspection of the returned sample, the swage and attachment area were noted to be as expected.The suture was examined along the strand and no anomalies were observed during evaluation.Ten barbs were measured in the strand, and all barbs met the requirements.Three photographs were provided: two depict a suture placed into the winding former, while the third showed a foil packet associated with product code sxpp1b422.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
SFXSPI PDS+ UNI VIO 6IN 3-0 SA RB-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24638245
Report Number2210968-2026-02783
Device Sequence Number13241360
Product Code NEW
UDI-Device Identifier10705031235939
UDI-Public(01)10705031235939(17)270531(10)1097EM
Combination Product (Y/N)Y
Initial Reporter CountryIN
PMA/510(K) Number
K182873
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1B422
Device Lot Number1097EM
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2026
Supplement Date Received by Manufacturer03/20/2026
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown